Coagulation alterations in treating arrhythmias with radiofrequency ablation
Material and methods. We investigated 30 patients with cardiac arrhythmias. Platelet aggregation, fibrinogen and D-dimer level were analyzed before, right after, 24 and 72 h after radiofrequency ablation. Platelet aggregation was explored in whole blood and platelet-rich plasma using adenosine diphosphate (ADP), epinephrine, and collagen for induction.
Results. Platelet aggregation induced by ADP and collagen in whole blood plasma increased significantly (P<0.01) (by 45% and 43%, respectively) in 24 h after radiofrequency ablation and remained increased in 72 h after radiofrequency ablation (by 11% and 35%, respectively) (P<0.01) as compared with baseline results. Spontaneous aggregation of platelet-rich plasma as well as ADP- and collagen-induced platelet aggregation tended to decrease right after radiofrequency ablation. Epinephrine-induced platelet aggregation significantly decreased by 17.5% after radiofrequency ablation (P<0.01) and started to increase in 24 h after radiofrequency ablation. In 72 h after radiofrequency ablation, platelet aggregation induced by different agonists increased by 7–45% significantly (P<0.05), and values were higher than baseline ones. Fibrinogen level after radiofrequency ablation did not differ from that of the baseline (3.08±0.7 g/L), but D-dimer level increased significantly (from 0.39±0.3 to 1.29±2.4 mg/L, P<0.01). In 24 h after radiofrequency ablation, an increase in fibrinogen level and a decrease in D-dimer level were found. Fibrinogen level increased to 3.32±0.6 g/L significantly in 72 h after radiofrequency ablation (P<0.05). Meanwhile, D-dimer concentration decreased to 0.78±0.8 mg/L, but it was still significantly higher (P<0.05) than the baseline value.
Conclusion. Despite diminished platelet aggregation and increased D-dimer level right after radiofrequency ablation, a risk of thrombosis increased in the next few days after radiofrequency ablation.
Kozlovaitė, V.; Grybauskas, P.; Cimbolaitytė, J.; Mongirdienė, A.; Šileikis, V.; Zabiela, V.; Kažanienė, J.; Ptašekas, J. Coagulation alterations in treating arrhythmias with radiofrequency ablation. Medicina 2009, 45, 706.
Kozlovaitė V, Grybauskas P, Cimbolaitytė J, Mongirdienė A, Šileikis V, Zabiela V, Kažanienė J, Ptašekas J. Coagulation alterations in treating arrhythmias with radiofrequency ablation. Medicina. 2009; 45(9):706.Chicago/Turabian Style
Kozlovaitė, Vilma; Grybauskas, Pranas; Cimbolaitytė, Jūratė; Mongirdienė, Aušra; Šileikis, Vytautas; Zabiela, Vytautas; Kažanienė, Joana; Ptašekas, Julius. 2009. "Coagulation alterations in treating arrhythmias with radiofrequency ablation." Medicina 45, no. 9: 706.